Lancaster EPrints

Probability distributions and escape rates for systems driven by quasimonochromatic noise.

Dykman, M. I. and Mannella, R. and McClintock, Peter V. E. and Stein, N. D. and Stocks, N. G. (1993) Probability distributions and escape rates for systems driven by quasimonochromatic noise. Physical Review E, 47 (6). pp. 3996-4009. ISSN 1539-3755

Full text not available from this repository.

Abstract

The motion of an overdamped particle in a bistable potential U(x), driven quasimonochromatic noise (high-frequency, narrow-band noise), has been investigated by means of analog simulation. The escape rate from one potential well to another was found to be exponentially small compared to the reciprocal mean first-passage time to the top of the potential barrier. The logarithm of the quasistationary probability distribution was observed to fall extremely sharply at a particular value of x, quite close to the equilibrium position. Theory describing the nonanalytic dependence of this logarithm on the bandwidth of the noise is presented and shown to be in good agreement with experiment. Data are also presented for a symmetric monostable potential. In a certain parameter range, the quasistationary distribution is demonstrated to be independent of the form of such a potential.

Item Type: Article
Journal or Publication Title: Physical Review E
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Engineering
Faculty of Science and Technology > Physics
ID Code: 32178
Deposited By: Professor P. V. E. McClintock
Deposited On: 16 Mar 2010 13:38
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 17:06
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/32178

Actions (login required)

View Item